Alert archive / Oklahoma / Winter Storm Warnings in 2020

Winter Storm Warning 4, NWS Amarillo, TX

December 12, 2020Beaver County, Cimarron County, Texas County, Oklahoma; Lipscomb County, Texas

NWS Amarillo, TX issued this winter storm warning at Dec 12, 2020, 5:32 AM CST for Beaver County, Cimarron County, Texas County, Oklahoma; Lipscomb County, Texas. It took effect at Dec 12, 2020, 6:00 PM CST. It was in force for 19 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 12, 2020, 5:32 AM CST (11:32 UTC)
In effect from
Dec 12, 2020, 6:00 PM CST
Expired
Dec 13, 2020, 1:07 PM CST
In force
19 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Lipscomb County, TX

The radar

The Amarillo radar (KAMA), 162 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 4:45 AM CSTSNOW 1Boise City, OK
Dec 13, 4:47 AM CSTSNOW 1.5Guymon, OK
Dec 13, 4:49 AM CSTSNOW 1.8Beaver, OK
Dec 13, 5:04 AM CSTSNOW 1Lipscomb, TX
Dec 13, 7:00 AM CSTSNOW 22 N Texhoma, OKCOCORAHS STATION OK-CM-18 TEXHOMA 1.8 N.
Dec 13, 7:00 AM CSTSNOW 6.58 N Floris, OKCOCORAHS STATION OK-BV-5 FORGAN 10.4 NW (COCORAHS).
Dec 13, 8:00 AM CSTSNOW 612 S Kenton, OKFINAL REPORT. SNOW HAS ENDED.
Dec 13, 8:00 AM CSTSNOW 64 Nne Black Mesa Park, OKCOCORAHS STATION OK-CM-9 KENTON 6.1 E.
Dec 13, 8:18 AM CSTSNOW 3Booker, TX
Dec 13, 8:25 AM CSTSNOW 6Beaver, OK
Dec 13, 8:30 AM CSTSNOW 625 Nw Guymon, OK
Dec 13, 8:51 AM CSTSNOW 5Guymon, OKFINAL REPORT. SNOW HAD ENDED.
Dec 13, 8:55 AM CSTSNOW 62 W Wheeless, OKFINAL REPORT. SNOW HAD ENDED.
Dec 13, 8:55 AM CSTSNOW 7.510 W Boise City, OKFINAL REPORT. SNOW HAD ENDED.
Dec 13, 9:00 AM CSTSNOW 5Boise City, OK
Dec 13, 9:45 AM CSTSNOW 3Hooker, OKFINAL REPORT. SNOW HAD ENDED.
Dec 13, 9:59 AM CSTSNOW 3Higgins, TX
Dec 13, 10:22 AM CSTSNOW 56 Nnw Hough, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

367 
WWUS44 KAMA 121132
WSWAMA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Amarillo TX
532 AM CST Sat Dec 12 2020

OKZ003-TXZ005-122200-
/O.UPG.KAMA.WW.Y.0015.201213T0000Z-201214T0000Z/
/O.NEW.KAMA.WS.W.0004.201213T0000Z-201214T0000Z/
Beaver-Lipscomb-
Including the cities of Beaver, Forgan, Booker, Higgins, 
and Follett
532 AM CST Sat Dec 12 2020

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 8 
  inches with locally higher amounts.

* WHERE...In Oklahoma, Beaver County. In Texas, Lipscomb County.

* WHEN...From 6 PM this evening to 6 PM CST Sunday.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...North winds of 15 to 20 mph with gusts to
  around 25 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TXZ011-017>020-317-122200-
/O.EXA.KAMA.WW.Y.0015.201213T0000Z-201214T0000Z/
Oldham-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon-
Including the cities of Vega, Canyon, Claude, Clarendon, 
Wellington, and Palo Duro Canyon
532 AM CST Sat Dec 12 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of up to two
  inches. Winds gusting as high as 35 mph.

* WHERE...Portions of the southern Texas Panhandle. 

* WHEN...From 6 PM Saturday to 6 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions and reduced 
  visibilities.

* ADDITIONAL DETAILS...North winds of 20 to 25 mph with gusts to 
  around 35 mph may cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

OKZ001-002-TXZ001>004-006>010-012>015-122200-
/O.CON.KAMA.WW.Y.0015.201213T0000Z-201214T0000Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore-
Hutchinson-Roberts-Hemphill-Potter-Carson-Gray-Wheeler-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Spearman, Gruver, Perryton, Hartley, Channing, Dumas, 
Borger, Miami, Canadian, Amarillo, Panhandle, White Deer, Pampa, 
Shamrock, and Wheeler
532 AM CST Sat Dec 12 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM CST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches with locally higher amounts.

* WHERE...Western and central Oklahoma Panhandle as well as much 
  of the Texas Panhandle.

* WHEN...From 6 PM Saturday to 6 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions and reduced 
  visibilities.

* ADDITIONAL DETAILS...North winds of 20 to 25 mph with gusts to 
  around 35 mph may cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
4 follow-up statements
951 
WWUS44 KAMA 121949
WSWAMA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Amarillo TX
149 PM CST Sat Dec 12 2020

OKZ001-002-130400-
/O.UPG.KAMA.WW.Y.0015.201213T0000Z-201214T0000Z/
/O.EXA.KAMA.WS.W.0004.201213T0000Z-201214T0000Z/
Cimarron-Texas-
Including the cities of Boise City, Keyes, and Guymon
149 PM CST Sat Dec 12 2020

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 6
  inches. Winds gusting as high as 35 mph creating blowing snow
  and reduced visibility. 

* WHERE...Cimarron and Texas Counties.

* WHEN...From 6 PM this evening to 6 PM CST Sunday.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...North winds of 20 to 25 mph with gusts to 
  around 35 mph may cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

OKZ003-TXZ005-130400-
/O.CON.KAMA.WS.W.0004.201213T0000Z-201214T0000Z/
Beaver-Lipscomb-
Including the cities of Beaver, Forgan, Booker, Higgins, 
and Follett
149 PM CST Sat Dec 12 2020

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 8 
  inches with locally higher amounts.

* WHERE...In Oklahoma, Beaver County. In Texas, Lipscomb County.

* WHEN...From 6 PM this evening to 6 PM CST Sunday.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...North winds of 15 to 20 mph with gusts to 
  around 25 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TXZ001>004-006>015-017>020-317-130400-
/O.CON.KAMA.WW.Y.0015.201213T0000Z-201214T0000Z/
Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore-Hutchinson-
Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler-Randall-
Armstrong-Donley-Collingsworth-Palo Duro Canyon-
Including the cities of Dalhart, Stratford, Spearman, Gruver, 
Perryton, Hartley, Channing, Dumas, Borger, Miami, Canadian, 
Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, 
Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon
149 PM CST Sat Dec 12 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM CST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches with locally higher amounts.

* WHERE...Western and central Oklahoma Panhandle as well as much 
  of the Texas Panhandle.

* WHEN...From 6 PM Saturday to 6 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions and reduced 
  visibilities.

* ADDITIONAL DETAILS...North winds of 20 to 25 mph with gusts to 
  around 35 mph may cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
280 
WWUS44 KAMA 130414
WSWAMA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Amarillo TX
1014 PM CST Sat Dec 12 2020

OKZ001>003-TXZ005-131200-
/O.CON.KAMA.WS.W.0004.000000T0000Z-201214T0000Z/
Cimarron-Texas-Beaver-Lipscomb-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Booker, Higgins, and Follett
1014 PM CST Sat Dec 12 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches with locally higher amounts possible.

* WHERE...All of the Oklahoma Panhandle as well as Lipscomb County
  in the far northeast Texas Panhandle.

* WHEN...Until 6 PM CST Sunday.

* IMPACTS...Travel could become very hazardous to nearly 
  impossible at times. 

* ADDITIONAL DETAILS...North winds of 20 to 25 mph with gusts to
  around 35 mph may cause areas of blowing and drifting snow along
  with sharply reduced visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, be sure to take along a winter survival kit in
case of an emergency. Include extra clothes and boots, food and 
water, a flashlight, and a snow shovel. If you become stranded,
stay in your car and wait for help to arrive.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TXZ001>004-006>015-017>020-317-131200-
/O.CON.KAMA.WW.Y.0015.000000T0000Z-201214T0000Z/
Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore-Hutchinson-
Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler-Randall-
Armstrong-Donley-Collingsworth-Palo Duro Canyon-
Including the cities of Dalhart, Stratford, Spearman, Gruver, 
Perryton, Hartley, Channing, Dumas, Borger, Miami, Canadian, 
Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, 
Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon
1014 PM CST Sat Dec 12 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches with locally higher amounts possible.

* WHERE...All of the Texas Panhandle except Lipscomb and Deaf
  Smith Counties. 

* WHEN...Until 6 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions and reduced 
  visibilities.

* ADDITIONAL DETAILS...North winds of 20 to 25 mph with gusts to
  around 35 mph may cause areas of blowing and drifting snow along
  with sharply reduced visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Roads will become snow packed, slick, and hazardous. Allow extra 
time to reach your destination safely. Slow down and leave plenty 
of space between your vehicle and the one ahead of you. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

02
883 
WWUS44 KAMA 130930
WSWAMA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Amarillo TX
330 AM CST Sun Dec 13 2020

OKZ001>003-TXZ005-132000-
/O.CON.KAMA.WS.W.0004.000000T0000Z-201214T0000Z/
Cimarron-Texas-Beaver-Lipscomb-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Booker, Higgins, and Follett
330 AM CST Sun Dec 13 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches with locally higher amounts possible.

* WHERE...All of the Oklahoma Panhandle as well as Lipscomb 
  County in the far northeast Texas Panhandle.

* WHEN...Until 6 PM CST Sunday.

* IMPACTS...Travel could become very hazardous to nearly 
  impossible at times.

* ADDITIONAL DETAILS...North winds of 20 to 25 mph with gusts to 
  around 35 mph may cause areas of blowing and drifting snow 
  along with sharply reduced visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, be sure to take along a winter survival kit
in case of an emergency. Include extra clothes and boots, food
and water, a flashlight, and a snow shovel. If you become
stranded, stay in your car and wait for help to arrive.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TXZ001>004-006>015-017>020-317-132000-
/O.CON.KAMA.WW.Y.0015.000000T0000Z-201214T0000Z/
Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore-Hutchinson-
Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler-Randall-
Armstrong-Donley-Collingsworth-Palo Duro Canyon-
Including the cities of Dalhart, Stratford, Spearman, Gruver, 
Perryton, Hartley, Channing, Dumas, Borger, Miami, Canadian, 
Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, 
Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon
330 AM CST Sun Dec 13 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches with locally higher amounts possible.

* WHERE...Much of the Texas Panhandle.

* WHEN...Until 6 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions and reduced 
  visibilities.

* ADDITIONAL DETAILS...North winds of 20 to 25 mph with gusts to 
  around 35 mph may cause areas of blowing and drifting snow 
  along with sharply reduced visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Roads will become snow packed, slick, and hazardous. Allow extra
time to reach your destination safely. Slow down and leave plenty
of space between your vehicle and the one ahead of you.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
571 
WWUS44 KAMA 131907
WSWAMA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Amarillo TX
107 PM CST Sun Dec 13 2020

OKZ001>003-TXZ005-132015-
/O.CAN.KAMA.WS.W.0004.000000T0000Z-201214T0000Z/
Cimarron-Texas-Beaver-Lipscomb-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Booker, Higgins, and Follett
107 PM CST Sun Dec 13 2020

...WINTER STORM WARNING IS CANCELLED...

Accumulated snow has ended. A combination of snow on roadways and 
refreezing overnight may cause slick driving conditions this
afternoon and tonight.

$$

TXZ001>004-006>011-132015-
/O.CAN.KAMA.WW.Y.0015.000000T0000Z-201214T0000Z/
Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore-Hutchinson-
Roberts-Hemphill-Oldham-
Including the cities of Dalhart, Stratford, Spearman, Gruver, 
Perryton, Hartley, Channing, Dumas, Borger, Miami, Canadian, 
and Vega
107 PM CST Sun Dec 13 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulated snow has ended. A combination of snow on roadways and 
refreezing overnight may cause slick driving conditions this
afternoon and tonight.

$$

TXZ012>015-017>020-317-140000-
/O.CON.KAMA.WW.Y.0015.000000T0000Z-201214T0000Z/
Potter-Carson-Gray-Wheeler-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Amarillo, Panhandle, White Deer, Pampa, 
Shamrock, Wheeler, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
107 PM CST Sun Dec 13 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow expected. Up to another half an inch of snow may be
  possible. 

* WHERE...Southeast and south-central Texas Panhandle.

* WHEN...Until 6 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions and reduced 
  visibilities.

* ADDITIONAL DETAILS...North winds of 20 to 25 mph with gusts to 
  around 35 mph may cause areas of blowing and drifting snow 
  along with sharply reduced visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 12, 3:40 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Dec 12, 3:40 AM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
340 AM CST Sat Dec 12 2020

.SHORT TERM...
Upper level low circulation was located over Idaho early this
morning.  This low is expected to move eastward into the northern
high plains by late this afternoon at which point it will open up
and get absorbed into a stronger northern stream short wave trough.
Meanwhile, the southern portion of the original upper low will pinch
off near the 4-corners into its own low circulation by midnight
tonight.  This low is then expected to track east southeast to east
central New Mexico by sunrise Sunday and then it will track across
the southern Texas panhandle and will depart our area during the
afternoon.

A cold front will push through the Panhandles early Sunday morning
and this will provide low level lift.  The lift from the storm system
will arrive across the northwest sections of the Panhandles around
midnight tonight and it will move southeast across the rest of the
Panhandles throughout the rest of Sunday morning.  At this point, it
looks like the heaviest snow should fall across the Oklahoma
Panhandle and the northern Texas Panhandle with upwards of 6 inches
in Beaver and Lipscomb counties.  Therefore have gone ahead and
upgraded the Winter Weather Advisory to a Winter Storm Warning for
these two counties.  Have also expanded the Winter Weather Advisory
to the south and west to include all of the area except Deaf Smith
County.  The 700 mb low looks to track right along the southern part
of our area which would bring a chance of accumulating snows just
south of Interstate 40, especially east of Amarillo.

North winds will pick up into the 20 to 30 mph range with higher
gusts across the western Panhandles on Sunday.  These winds may
cause some areas of blowing and drifting snow, but believe it may be
limited by the expected wet nature of the snow.

&&

.LONG TERM...Tomorrow night through Friday...
With the exception of some flurries before midnight tomorrow night
in the wake of the low pressure system, snowfall will be coming to
an end. With the snow cover on the ground likely for many
locations, especially in the northern combined Panhandles with
mostly clear skies and a high albedo surface, radiational cooling
will result in temperatures dropping quite a bit with teens across
the Panhandles with lower teens in the OK Panhandles. Areas in
the OK Panhandle may also experience wind chill values near zero
(+/-) a degree or two, especially with a snow pack on the ground.

Southerly to south-southwesterly surface flow will return on
Monday which should warm up temperatures above freezing for all
locations. Temperatures may put up some kind a fight to rebound
across the northern Panhandles with the aforementioned snow cover
so high temperatures may only top out around 40 degrees with mid
and upper 40s for the southern TX Panhandle.

A second surge of cold northern air will move through the
Panhandles on Tuesday. Latest 12/12Z model and numerical guidance
shows another surface cold front working south across the
Panhandles on Tuesday out ahead of a equatorward extending H500
trough as it moves east across the Panhandles. Will have to watch
the track closely with this system. As of the current forecast,
downstream of the embedded vort max in the H500 trough would
provide best lift for additional snowfall across the northeastern
combined Panhandles Tuesday into Tuesday evening before exiting
the Panhandles. Amounts too early to tell at this time. High
temperatures on Tuesday behind the cold front will only be in the
30s with areas in the north that may struggle to get above the
freezing mark.

H500 northwesterly flow moves back into the region on Wednesday
through Friday of next week which will bring dry conditions back
to the Panhandles. Southerly to southwesterly winds will slow
moderate temperatures starting just below average on Wednesday to
just above average by Friday.

Meccariello

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                47  28  35  19  46 /   0  70  70   0   0
Beaver OK                  41  26  35  11  40 /   0  90  60   0   0
Boise City OK              40  22  34  12  41 /  10  90  30   0   0
Borger TX                  48  30  38  19  47 /   0  80  70   0   0
Boys Ranch TX              48  27  38  17  48 /   0  80  70   0   0
Canyon TX                  48  28  36  17  48 /   0  60  70   0   0
Clarendon TX               47  31  35  20  45 /   0  60  80   0   0
Dalhart TX                 43  24  35  15  44 /   5  90  50   0   0
Guymon OK                  42  25  36  12  43 /   5  90  50   0   0
Hereford TX                50  28  37  19  49 /   0  50  60   0   0
Lipscomb TX                44  27  36  14  40 /   0  90  80   0   0
Pampa TX                   45  28  35  18  44 /   0  80  80   0   0
Shamrock TX                47  31  37  19  43 /   5  70  90   0   0
Wellington TX              49  31  39  19  45 /   5  60  80   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...Winter Weather Advisory from 6 PM this evening to 6 PM CST
     Sunday for the following zones: Armstrong...Carson...
     Collingsworth...Dallam...Donley...Gray...Hansford...
     Hartley...Hemphill...Hutchinson...Moore...Ochiltree...
     Oldham...Palo Duro Canyon...Potter...Randall...Roberts...
     Sherman...Wheeler.

     Winter Storm Warning from 6 PM this evening to 6 PM CST Sunday
     for the following zones: Lipscomb.

OK...Winter Weather Advisory from 6 PM this evening to 6 PM CST
     Sunday for the following zones: Cimarron...Texas.

     Winter Storm Warning from 6 PM this evening to 6 PM CST Sunday
     for the following zones: Beaver.

&&

15/29
Hazardous weather outlook, Dec 12, 3:36 AM CST, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
336 AM CST Sat Dec 12 2020

OKZ001>003-TXZ001>020-317-122300-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
336 AM CST Sat Dec 12 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Snow is expected to start tonight. A Winter Storm Warning is in
effect for Beaver and Lipscomb counties in the far northeast
combined Panhandles. A Winter Weather Advisory is in effect for
all remaining counties in the Oklahoma Panhandle and all
remaining counties in the Texas Panhandle except Deaf Smith
county. Accumulating snowfall is likely tonight, especially in the
northern combined Panhandles.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Snow is expected Sunday. A Winter Storm Warning is in
effect for Beaver and Lipscomb counties in the far northeast
combined Panhandles. A Winter Weather Advisory is in effect for
all remaining counties in the Oklahoma Panhandle and all
remaining counties in the Texas Panhandle except Deaf Smith
county. Accumulating snow is expected on Sunday. Snow is also
possible on Tuesday for parts of the Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Winter Storm Warnings in Oklahoma, 2020Winter Storm Warnings in Texas, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.